Some ladies with uncommon menstruation after vaccination – WISH-TV | Indianapolis Information | Indiana climate
INDIANAPOLIS (WISH) – A small number of women are experiencing a new side effect that may be related to the coronavirus vaccine: they get their periods soon after the shot. You will also experience much heavier menstruation.
“There have been a few isolated reports of women who have had menstrual disorders after receiving the vaccine,” said Dr. Cameual Wright, vice president and market chief medical officer at CareSource, told News 8. the vaccinations were approved. ”
According to Wright, the number of cases is small – just over thirty women have reported this. What they do report, however, is either missed periods, periods that occurred at an unexpected time, or bleeding that appears to be heavier than normal. However, Wright says this is not surprising.
“Sometimes our periods are the most sensitive indicator that something is going on in our body,” she said. “So when we have stress or changes in our physical or even psychological environment, we can often see changes in our periods … and in that situation the vaccine can be seen as something stressful.”
The vaccination is not only stressful in and of itself, but the immune system is also stressed after the shot. Wright says the vaccine contains elements that can affect elements in our blood. These elements are known as platelets and help our bodies to clot. When the platelets aren’t working as they should, it can lead to more bleeding.
However, Wright insists that there is nothing to worry if a woman experiences changes in her period after vaccination.
“This is in a very very small group of women,” she said. “When you think of the millions of people who have been vaccinated, we are not talking about large numbers … and this is not something that is believed to affect women in the long term.”